Why has Zantac been Recalled?
If you follow the news, you may be aware that the popular antacid Zantac and other generic versions of ranitidine are now unavailable to buy at pharmacies due to emerging concerns about their safety for human consumption. This will come as a significant shock if you are one of the many millions of Americans who have been taking the drug for many years. So, how worried should you be?
Which Products Have Been Recalled and Why?
Pharmaceutical companies that manufacture antacids containing both ranitidine (brand name Zantac) and nizatidine have voluntarily recalled entire stocks of medications in both 150mg and 300mg strengths. This has been due to new research by the Food and Drug Administration (FDA) which has found that the medicines carry unacceptable quantities of a substance called N-Nitrosodimethylamine (NDMA), listed by the World Health Organization as a human carcinogen.
The presence of this chemical is not the result of negligent manufacturing practices. Rather, NDMA forms part of the molecular makeup of ranitidine itself when the drug is subjected to heat during the manufacturing process, meaning that it has been present in the drug since it came onto the market in 1981.
Should I Be Worried?
Taking low levels of NDMA is very unlikely to lead to any serious health problems. However, the FDA has uncovered that there may be up to 3,000 times the levels of the chemical that are legally permitted in a medication.
It has been found that consumption of NDMA can increase a person’s risk of cancer when taken over long periods of time. While the FDA investigation is ongoing, it is recommended that you should refrain from taking any Zantac that you may have in your medicine cabinet. If not, you may run the risk of developing one of a number of cancers that are now known to result from ingesting NDMA.
If you suffer from indigestion or acid reflux (GERD), you should ask your physician about alternative treatments to reduce stomach acid. The following medicines listed below do not contain NDMA:
Alternatively, you should look to pursue non-medical solutions such as lifestyle and dietary changes which are known to be effective at reducing the symptoms of conditions associated with excess stomach acid.
What Can I Do If I Suspect That Ranitidine Has Made Me Sick?
If you have developed cancer and you fear that it may have occurred as a result of long-term Zantac use, the best thing to do is to contact a Zantac stomach cancer attorney with experience in obtaining settlements from big pharmaceutical companies.
It is worth noting the coming prospect of a massive class-action lawsuit against the manufacturers of these drugs. If this comes to pass, you could be in line for significant compensation for the upturning of your life along with many others who would not have taken Zantac had they been aware of the dangers. For more information regarding these recalls and how you should proceed if you have developed cancer as a result of using ranitidine: https://www.ruttermills.com/zantac-lawyers/zantac-recall/
To Read Our Exclusive Content, Sign up Now.